MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SYMMETRIC PDS PLUS; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. STRATAFIX SYMMETRIC PDS PLUS; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: when were the suture-needles noticed to detach (pre-op- before use on patient/dispensing/other? or intra-op- during use on patient while suturing?) ? no information.Confirm the needle(s) was/were retrieved after detachment during use on patient? yes, they were retrieved.If noticed with multiple procedures/patient events, confirm the total number of procedures/patient events? one.For each procedure/patient event please provide: event date, product code and lot number involved, procedure, event description, n/a.Was there any adverse patient outcome? no, there wasn't.If yes, was there any medical or surgical intervention performed? no, there wasn't.No further information will be provided.".
 
Event or Problem Description
It was reported that a patient underwent a neurosurgery procedure on (b)(6) 2018 and suture was used.During the procedure, the needle was detached from the suture.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
STRATAFIX SYMMETRIC PDS PLUS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7679547
Report Number2210968-2018-74265
Device Sequence Number16486234
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A408
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/11/2018
Patient Sequence Number1